MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7015
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 05-jul 2022.It was reported that shaft kink occurred.The 95% stenosed and 28mm in length target lesion was located in the 3.0mm in diameter, severely tortuous and moderately calcified left anterior descending artery.A 2.5mm x 15mm quantum maverick balloon catheter was advanced for dilatation.However, during the procedure, it was noted that the delivery shaft was kinked approximately 50cm from the hub.The device was simply removed and the procedure was completed with another of the same device.There were no patient complications reported and the patient status was stable.However, returned device analysis revealed shaft detachment/separation.
 
Additional Manufacturer Narrative
A1 age at time of event: 18 years or older.Device evaluated by mfr.: returned product consisted of a quantum maverick balloon catheter.The device was microscopically and visually examined.At 76.2cm from strain relief, the hypotube was separated.The separated ends were jagged and ovaled in shape indicating the device was kinked prior to separation.There were numerous kinks to the hypotube.There was contrast in the inflation lumen and the balloon.There was blood in the guidewire lumen and the balloon.The balloon was tightly folded.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15116618
Report Number2134265-2022-07782
Device Sequence Number6603348
Product Code LOX
UDI-Device Identifier08714729392767
UDI-Public08714729392767
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2024
Device Model Number7015
Device Catalogue Number7015
Device Lot Number0027754204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/05/2022
Initial Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown